Discussions that mention prevacid

High & Low Blood Pressure board


Hi Flower :)

Went today - B/P was HIGH. My Dr. decided to keep me on the Toporol for now because he listened to me and I was not wheezing. Said that Toporol can cuase wheezing??? He feels that my breathing is not from the Toprol but rather from Acid Reflux - so he gave me a stronger med (Prevacid) for that.

He said that if the B/P does not come down - he wil try a diuretic?

Also he said that I have a high anxiety/stress level (VERY TRUE!!!) - which is making the B/P much worse :( :( so wants me to try Lexapro for that???
[QUOTE=Vanessa74;3386328]Hi Flower :)

Went today - B/P was HIGH. My Dr. decided to keep me on the Toporol for now because he listened to me and I was not wheezing. Said that Toporol can cuase wheezing??? He feels that my breathing is not from the Toprol but rather from Acid Reflux - so he gave me a stronger med (Prevacid) for that.

He said that if the B/P does not come down - he wil try a diuretic?

Also he said that I have a high anxiety/stress level (VERY TRUE!!!) - which is making the B/P much worse :( :( so wants me to try Lexapro for that???

Toprol can cause breathing problems and stomach problems. If you haven't experienced these before, it is possible that your breathing problems and acid refluc is from the toprol and your doctor is treating your side effects with more meds.

Beware of the diuretics...I didn't have any noticable breathing problems before meds until I was on a diuretic, hydrochlorothiazide, and then ended up with 3 prescriptions for my breathing problems. My breathing problems ceased after discoing my hct and didn't start again until getting another med that contained a small amount of hct...a beta blocker, atenolol, also caused more breathing problems. Do read the package insert BEFORE purchasing any new medication...it may prevent problems down the road.

Vanessa,

You've mentioned problems with breathing, with stomach acid, and with anxiety. Although bp meds can cause these symptoms, sleep disorders can cause them as well. Have you considered this possibility? MOST doctors, including specialists, overlook obvious symptoms...for this reason, I strongly suggest doing your own research. Treatment for sleeping disorders is often med/surgery free, and can bring down blood pressures considerably.

Good luck!

Bethsheba
[QUOTE]when I started to feel bad I looked at the bottle and realized I had been given the generic - It was awful. Unfortunately it took me almost 20 days to discover what was wrong - and since I have NOT been the same.... Think the generic may have done some permanent damage

I think it would be interesting to find out about the regulation of generic drugs. What does it take for the generic drug makers to apply for and obtain a FDA approval? I don't think they are required to conduct costly and lengthy clinical trials, nor do they have to incur any R & D expenditures. What is involved in the process of getting their products to market? I think it should be illegal for the pharmacies to substitute a cheaper drug for a brand name medication without obtaining a written permission to do so and INFORMING the patient beforehand!

[QUOTE]My breathing problems are SOB, hard time getting a breath all the way down and tightness across my back and stomach - sometimes so severe I thought I would pass out. Once I started the PPI these almost went away completely???

Vanessa, after I had started taking the PPIs my severe breathing difficulties went away COMPLETELY, which is another reason I believe they were stomach and medication related and not from ashtma. Unfortunately, the PPIs have brought on ALL of the symptoms of GERD, making my life pretty miserable. I had no symptoms of GERD, other than nausea, prior to the PPI therapy. (I still have the nausea :(). The reason my SOB has not returned is, I believe, my lower dose of a different, cardioselective beta blocker, started at about the same time as the PPI. This one agrees with me, unlike the non-selective beta2 blocker I took previously. I think the PPIs are responsible for most of my GI problems. Well, at least the symptoms I now have are not as bad as not being able to breathe (except for the coughing and choking) - that's how I look at it. As you know and my doctor reminded me (twice already) when I demanded to stop the PPI therapy, the GERD gets worse with the discontinuation of the drug. I wonder if Prevacid is the same as Nexium in that regard.

I just read your latest post - please be careful!!!! You should not stop taking the medication without your doctor's knowledge! If your symptoms get much worse, take the darn pills! It seems that we are stuck between a rock and a hard place. :(

[QUOTE]I am wondering if the Toprol and Prilosec are interacting with each other

These two medications should be fine taken concurrently.
Good luck with your breathing.
flowergirl